Download this article
Download this article For screen
For printing
Recent Issues

Volume 17
Issue 2, 183–362
Issue 1, 1–182

Volume 16, 5 issues

Volume 15, 5 issues

Volume 14, 5 issues

Volume 13, 5 issues

Volume 12, 8 issues

Volume 11, 5 issues

Volume 10, 5 issues

Volume 9, 5 issues

Volume 8, 5 issues

Volume 7, 6 issues

Volume 6, 4 issues

Volume 5, 4 issues

Volume 4, 4 issues

Volume 3, 4 issues

Volume 2, 5 issues

Volume 1, 2 issues

The Journal
About the Journal
Editorial Board
Editors’ Interests
Submission Guidelines
Submission Form
Policies for Authors
Ethics Statement
ISSN: 1944-4184 (e-only)
ISSN: 1944-4176 (print)
Author Index
Coming Soon
Other MSP Journals
This article is available for purchase or by subscription. See below.
On perfect bases in finite Abelian groups

Béla Bajnok, Connor Berson and Hoang Anh Just

Vol. 15 (2022), No. 3, 525–536

Let G be a finite abelian group and s be a positive integer. A subset A of G is called a perfect s-basis of G if each element of G can be written uniquely as the sum of at most s (not necessarily distinct) elements of A; similarly, we say that A is a perfect restricted s-basis of G if each element of G can be written uniquely as the sum of at most s distinct elements of A. We prove that perfect s-bases exist only in the trivial cases of s = 1 or |A| = 1. The situation is different with restricted addition where perfection is more frequent; here we treat the case of s = 2 and prove that G has a perfect restricted 2-basis if, and only if, it is isomorphic to 2, 4, 7, 22, 24, or 22 × 4.

PDF Access Denied

We have not been able to recognize your IP address as that of a subscriber to this journal.
Online access to the content of recent issues is by subscription, or purchase of single articles.

Please contact your institution's librarian suggesting a subscription, for example by using our journal-recom­mendation form. Or, visit our subscription page for instructions on purchasing a subscription.

You may also contact us at
or by using our contact form.

Or, you may purchase this single article for USD 30.00:

Abelian group, sumset, restricted addition, basis, $B_h$ set
Mathematical Subject Classification
Primary: 11B13
Secondary: 05B10, 11B75, 11P70, 20K01
Received: 29 October 2021
Accepted: 31 December 2021
Published: 2 December 2022

Communicated by Steven J. Miller
Béla Bajnok
Department of Mathematics
Gettysburg College
Gettysburg, PA
United States
Connor Berson
Annapolis Junction, MD
United States
Hoang Anh Just
Department of Electrical and Computer Engineering
Virginia Tech
Blacksburg, VA
United States